Thunderstorm Wind, Muhlenberg
- When
- June 4, 12:40 PM CST
- Where
- Muhlenberg County, Belton
- Measured
- 52 kt (60 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.150, -87.033
Numerous trees were blown down. One large tree blocked U.S. Highway 431.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 4, 1:00 AM CST, 11 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT MON JUN 4 2001 06Z SURFACE ANALYSIS DEPICTS A LOW OVER OK PANHANDLE WITH A WARM FRONT EXTENDING EAST ACROSS NORTHERN OK THEN SOUTHEAST THROUGH MEM. A TROUGH/WIND SHIFT WAS ANALYZED EXTENDING FROM THE LOW THROUGH CENTRAL MO. THIS IS LIKELY BEING CAUSED BY OUTFLOW FROM THE COLLISION OF ONGOING CONVECTION AND WAA. 00Z/MON UA RUN SHOWS 850 FRONT EXTENDING ACROSS NORTHERN MO THROUGH CENTRAL IL TO SOUTHWEST IN. REGIONAL RADAR LOOPS DEPICTS TSRA'S DEVELOPING ALONG AND NORTH OF THIS BOUNDARY. THE 925 MB FRONT SEEMS TO ORIENTED WEST TO EAST ACROSS SC MO TO SC KY. KPAH 88D WAS SHOWING SOME PRECIP FIRING ALONG THIS BOUNDARY IN W KY. ONGOING PRECIP AND 00Z MON MODEL RUNS SUGGESTS ELEVATED PRECIP TO CONTINUE FIRING ALONG THESE BOUNDARIES AS 30 KNOT JET PUNCHES IN FROM THE SOUTH. THE CONCENTRATION OF WHICH SHOULD REMAIN FOCUSED ALONG 850 FRONT. HIGH PRECIP CHCS WILL CONTINUE SOUTH OF THE 850 FRONT...BUT WITH LESS AREAL COVERAGE. CURRENT CONDITIONS AND MODELS AGREE ON BOUNDARIES CONTINUE THEIR PUSH NORTHWARD. AS THE SURFACE FRONT NEARS THE OHIO RIVER THIS AFTERNOON...THUNDERSTORM COVERAGE SHOULD INCREASE AS OUTFLOW BOUNDARIES INTERACT WITH AN INCREASINGLY UNSTABLE ATMOSPHERE. BY THIS AFTERNOON...THE SOUTHERN HALF OF FA WILL HAVE LI'S AROUND A NEGATIVE 6 AND SB CAPE BETWEEN 2000 AND 3000 J/KG. ALSO PRECIPITABLE WATER EXCEEDING ONE AND HALF INCHES. NORTHERN SECTION WILL BE SLIGHTLY MORE STABLE FROM THE SURFACE AS CAP WILL BE SLOWER TO BREAK THERE. OVERNIGHT THE ATMOSPHERE STABILIZES SOMEWHAT AND SHOULD SEE A LULL IN THE WEATHER. AS WE HEAD THROUGH TUESDAY AFTERNOON THE ATMOSPHERE WILL AGAIN BECOME UNSTABLE WHICH WILL RESULT IN ANOTHER INCREASE IN POPS. THIS IS ALREADY WELL REFLECTED IN GOING ZONES AND WILL MAINTAIN TREND. THERE WILL BE CONTINUED CHCS THROUGH MID WEEK AS RIDGE AMPLIFIES OVER SOUTHWEST... KEEPING A NORTHWEST FLOW OVER THE AREA AS LONG WAVE TROUGH STEEPENS OVER THE EASTERN US. COLD FRONT SHOULD SWING EAST OF THE FA WEDNESDAY NIGHT. HIGH PRESSURE BUILDS INTO THE REGION BRINGING DRY CONDITIONS FOR THE END OF THE WORK WE(EK INTO THE WEEKEND MAV AND FWC ARE IN RSNBL AGREEMENT WITH GOING ZONES AND WILL FOLLOW TREND. .PAH...NONE. KH
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-041900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1200 PM CDT MON JUN 4 2001 THIS OUTLOOK IS VALID FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS... SOUTHWEST INDIANA...AND WESTERN KENTUCKY UNTIL 600 AM TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MUCH OF THE REGION THIS AFTERNOON AND EVENING. ALTHOUGH SEVERE THUNDERSTORMS ARE POSSIBLE ANYWHERE IN OUR AREA...THE GREATEST THREAT FOR ORGANIZED SEVERE CONVECTION WILL BE GENERALLY NORTH OF A LINE FROM VAN BUREN MISSOURI TO PADUCAH KENTUCKY TO MADISONVILLE KENTUCKY. SOUTH OF THAT LINE CONVECTION WILL BE MORE ISOLATED. AT MIDDAY AN AREA OF LOW PRESSURE WAS CENTERED OVER THE PANHANDLE OF OKLAHOMA. FROM THE LOW A WARM FRONT EXTENDED EASTWARD ALONG THE OK/KS BORDER AND INTO NORTHWEST ARKANSAS. AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION EXTENDED EASTWARD ACROSS SOUTHERN MISSOURI... EXTREME SOUTHERN ILLINOIS...INTO WESTERN KENTUCKY. THESE BOUNDARIES ARE EXPECTED TO MERGE THIS AFTERNOON AND MOVE SLOWLY NORTHWARD AND BECOME THE MAIN FOCUS FOR CONVECTION. LATEST MODEL GUIDANCE SUGGESTS THAT THIS BOUNDARY WILL MOVE TO THE EXTREME NORTHERN SECTIONS OF OUR AREA BY EARLY THIS EVENING. ABUNDANT LOW LEVEL MOISTURE AND SURFACE HEATING WILL CREATE VERY UNSTABLE CONDITIONS SOUTH OF THE FRONT. ALONG AND NORTH OF THE FRONT ATMOSPHERIC WIND SHEAR WILL BE VERY STRONG WHICH WILL PROVIDE THE NECESSARY INGREDIENTS FOR ROTATING UPDRAFTS AND ISOLATED TORNADOES. ALONG AND NORTH OF THE WARM FRONT THE GREATEST THREAT WILL BE LARGE HAIL WITH ELEVATED CONVECTION AND POSSIBLY ISOLATED TORNADOES. SOUTH OF THE FRONT THE THREAT WILL BE MAINLY DAMAGING WINDS. ANTICIPATED STORM MOTION WILL BE EAST-SOUTHEAST AT 30 TO 35 MPH. SPOTTER ACTIVATION IS ANTICIPATED THIS AFTERNOON AND EVENING. JAP
KYZ016-017-020>022-041855- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 112 PM CDT MON JUN 4 2001 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PARTS OF WESTERN KENTUCKY UNTIL 7 PM... SEVERE THUNDERSTORM WATCH NUMBER 362 HAS BEEN ISSUED FOR THE PENNYRILE REGION OF WESTERN KENTUCKY. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... TODD...CHRISTIAN...HOPKINS...MUHLENBERG...AND MCLEAN. THE WATCH IS IN EFFECT UNTIL 7 PM. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS PARTS OF WESTERN KENTUCKY THIS AFTERNOON. SOME CITIES IN THE WATCH AREA INCLUDE HOPKINSVILLE...CENTRAL CITY...AND ELKTON. THE PRIMARY THREAT WITH THESE STORMS IS DAMAGING WIND AND LARGE HAIL...HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE. YORK
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees were blown down. One large tree blocked U.S. Highway 431.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248394.